Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
Korean J Nephrol. 1998 Jan;17(1):174-178. Korean. Case Report.
Yun DS , Choi SO , Cho DY , Lee HJ , Lee KH , Shim YH .
Department of Internal Medicine, Yonsei University Wonju College of Medicine, Wonju, Korea.
Abstract

Copper is an essential trace element for numerous vital enzymes. Recently, copper can be used clinically as assessing the disease activity, prognosis, therapeutic effect and early prediction of recurrence in patient with neoplasia. But overloading of copper can cause fatal outcome. Copper intoxication is usually encountered following accidental ingestion or suicidal intoxication. A 43-year old male was admitted because of epigastric pain and hematuria after ingestion of the copper hydroxide and organophosphate for suicidal purpose. The laboratory findings showed that the serum and urinary copper concentration are elevated, then the acute renal failure, hemolytic anemia and liver injury progressed. With conservative management, the hemolytic anemia was improved, but disseminated intravascular coagulation with sepsis and respiratory failure by pneumonia were developed, and then finally expired on the eighth hospital days. We experienced a case of a patient who presented with acute renal failure, hemolytic anemia and liver injury after ingestion of copper, and we reported with review of literature.

Copyright © 2019. Korean Association of Medical Journal Editors.